Hail, Greeley
- When
- August 16, 3:46 PM MST
- Where
- Greeley County, 2 mi E of Tribune
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.467, -101.717
Hail completely covered the ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 16, 1:14 PM MST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 214 PM MDT THU AUG 16 2001 FORECAST CHALLENGE WILL BE CHANCES OF PRECIP FOR FIRST SEVERAL PERIODS. THE ETA AND NGM INITIALIZED TOO COOL OVER THE CENTRAL PLAINS THIS MORNING. ALL MODELS ARE HAVING THEIR OWN PARTICULAR PROBLEMS OUT TO 18Z...ESPECIALLY WITH DPS. HOWEVER...THE ETA HAS THE BEST GENERAL IDEA WITH THE MOISTURE FEILDS...JUST A BIT TOO LOW. WILL GO WITH A BLEND FOR THIS PACKAGE AS THEIR IS NO OVERALL WINNER. TONIGHT MODELS IN GOOD AGREEMENT ON TIMING OF SW PASSING OVER REGION AND IN GENERAL AGREEMENT ON QPF FEILDS. ETA AND IN PARTICULAR THE ETA KF IS TRACKING PRECIP WELL OUT TO 18Z. MODERATE CAPES REMAIN INTO THE EVENING WHEN SW PASSES OVER. MODERATE BL THETA-E CONVERGENCE IS INDICATED AS WELL. WILL RAISE POPS TONIGHT IN RESPONSE BUT NOT EXCESSIVELY AS GULF MOISTURE CONTINUES TO BE CUT OFF. BUT DEWPOINTS IN THE 50S AND HIGHER ARE STILL SUFFICIENT FOR MORE THAN ISOLATED DEVELOPMENT. TOMORROW ETA H85 TEMPS ARE SUPPORTIVE OF FWC MOS TEMPS AND DO NOT SEE A CHANCE TO IMPROVE ON GUIDANCE FOR THIS PERIOD. AREA WILL REACH CONVECTIVE TEMP BY LATE AFTERNOON AS ANOTHER SW PASSES THROUGH REGION AN WILL KEEP 20S IN FOR TOMORROW AND TOMORROW NIGHT. FRIDAY SUBSIDENCE WILL CLEAR AREA OUT WITH LIGHT UPSLOPE WINDS MODERATING TEMPS AND WILL ONLY GO SLIGHTLY ABOVE FWC HIGHS FOR THIS PERIOD. IN THE EXTENDED...ECMWF AND MRF CONTINUE TO ALTERNATE WITH EACH OTHER ON EXTENT OF RIDGE BUILDING OVER THE CENTRAL CONUS. THE MRF NOW IS TAKING A LESSENED TROUGH WITH A SHALLOWER...MORE PROGRESSIVE E PAC LOW SOLUTION. THE ECMWF NOW IS TAKING A DEEPER...DIGGING E PAC SOLUTION WITH A MORE AMPLIFIED RIDGE SOLUTION. WILL CONTINUE WITH THE SLIGHTLY MORE AMPLIFIED SOLUTION FOR THIS PACKAGE...GO SLIGHTLY ABOVE ON TEMPS AND KEEPING THE CURRENT EXTENDED GOING DRY. .GLD...NONE. SVEN
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-170600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1050 AM MDT THU AUG 16 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. A WEAK MID LEVEL DISTURBANCE IS MOVING OUT OF SOUTHEAST WYOMING TODAY AND WILL BE TRACKING ACROSS THE TRI-STATE REGION THIS AFTERNOON. ALTHOUGH SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE WITH THIS DISTURBANCE...THE AIRMASS IS RELATIVELY DRY WITH WEAK INSTABILITIES. NO SEVERE WEATHER IS THEREFORE EXPECTED WITH ANY STORMS THAT DO DEVELOP. LOCKHART
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
354 PM MDT THU AUG 16 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0346 PM 2 E TRIBUNE KS .75 INCH HAIL
08/16/01 GREELEY REPORTED BY PUBLIC.
HAIL COMPLETELY COVERED
THE GROUND.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Hail completely covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264647.